icon-menu
icon-menu

Products

Ascophen-Arpi, tablets

Drug formTablets

ATC categoryAnalgesics

Brand nameAscophen-Arpi

Generic nameAcetylsalicylic acid/Paracetamol/Caffeine

Composition

Each tablet contains:

active ingredients: acetylsalicylic acid – 200 mg, paracetamol – 200 mg, caffeine – 40 mg;
excipients: citric acid, microcrystalline cellulose, povidone, maize starch, sodium starch glycolate, magnesium stearate.

Pharmacological group and ATC code
Analgesic-antipyretic; N02BA51; N02BE51.

Pharmacology

Ascophen-Arpi is the combined drug, which contains paracetamol, acetylsalicylic acid and caffeine.

Acetylsalicylic acid and Paracetamol act as inhibitors of the enzyme cyclo-oxygenase, which results in the direct inhibition of the biosynthesis of prostaglandins and thromboxanes from arachidonic acid.

Caffeine is a methylxanthine, which inhibits the enzyme phosphodiesterase and has an antagonistic effect at central adenosine receptors. It may stimulate the respiratory center, increasing the rate and depth of respiration. Caffeine affects the tone of the cerebral vessels, but also enhances this combination of acetylsalicylic acid and paracetamol.

The maximum effect of the drug develops within 10-60 minutes.

Pharmacokinetics

Acetylsalicylic acid

Acetylsalicylic acid and other salicylates are absorbed rapidly from the gastrointestinal tract when taken orally but absorption following rectal administration is less reliable. Acetylsalicylic acid and other salicylates can also be absorbed through the skin.

After oral doses, absorption of non-ionised acetylsalicylic acid occurs in the stomach and intestine. Some acetylsalicylic acid is hydrolysed to salicylate in the gut wall. Once absorbed acetylsalicylic acid is rapidly converted to salicylate but during the first 20 minutes after a dose by mouth, acetylsalicylic acid is the predominant form of the drug in the plasma. Acetylsalicylic acid is 80 to 90% bound to plasma proteins and is widely distributed; its volume of distribution is reported to be 170 mL/kg in adults. As plasma-drug concentrations increase, the binding sites on the proteins become saturated and the volume of distribution increases. Both acetylsalicylic acid and salicylate have pharmacological activity although only acetylsalicylic acid has an anti-platelet effect. Salicylate is extensively bound to plasma proteins and is rapidly distributed to all body parts. Salicylate appears in breast milk and crosses the placenta.

Salicylate is mainly eliminated by hepatic metabolism; the metabolites include salicyluric acid, salicyl phenolic glucuronide, salicylic acyl glucuronide, gentisic acid, and gentisuric acid. The formation of the major metabolites, salicyluric acid and salicyl phenolic glucuronide, is easily saturated and follows Michaelis-Menten kinetics; the other metabolic routes are first-order processes. As a result, steady-state plasma-salicylate concentrations increase disproportionately with dose. After a 325-mg acetylsalicylic acid dose, elimination is a first-order process and the plasma-salicylate half-life is about 2 to 3 hours; at high acetylsalicylic acid doses, the half-life increases to 15 to 30 hours. Salicylate is also excreted unchanged in the urine; the amount excreted by this route increases with increasing dose and also depends on urinary pH, about 30% of a dose being excreted in alkaline urine compared with 2% of a dose in acidic urine. Renal excretion involves glomerular filtration, active renal tubular secretion, and passive tubular reabsorption.

Salicylate is removed by haemodialysis.

Paracetamol

Paracetamol is readily absorbed from the gastrointestinal tract with peak plasma concentrations occurring about 10 to 60 minutes after oral doses. Paracetamol is distributed into most body tissues. It crosses the placenta and is present in breast milk. Plasma-protein binding is negligible at usual therapeutic concentrations but increases with increasing concentrations. The elimination half-life of paracetamol varies from about 1 to 3 hours.

Paracetamol is metabolised predominantly in the liver and excreted in the urine mainly as the glucuronide and sulfate conjugates. Less than 5% is excreted as unchanged paracetamol. A minor hydroxylated metabolite (N-acetyl-p-benzoquinoneimine), is usually produced in very small amounts by cytochrome P450 isoenzymes (mainly CYP2E1 and CYP3A4) in the liver and kidney. It is usually detoxified by conjugation with glutathione but may accumulate following paracetamol overdosage and cause tissue damage.

Caffeine

Caffeine is absorbed readily after oral administration and is widely distributed throughout the body. It is also absorbed through the skin. Caffeine passes readily into the CNS and into saliva; low concentrations are also present in breast milk. Caffeine crosses the placenta.

In adults, caffeine is metabolized almost completely in the liver via oxidation, demethylation, and acetylation, and is excreted in the urine as 1-methyluric acid, 1-methylxanthine, 7-methylxanthine, 1,7-dimethylxanthine (paraxanthine), 5-acetlamin-6-formylamino-3-methyluracil (AFMA), and other metabolites with only about 1% unchanged. Neonates have a greatly reduced capacity to metabolse caffeine until hepatic metabolism becomes significantly developed, usually by about 6 months of age. Elimination half-lives are approximately 3 to 7 hours in adults but may be in excess of 100 hours in neonates.

Uses
– Pain of mild to moderate intensity of different genesis (including headache, toothache, neuralgia, myalgia, arthralgia);

– Fever with colds and infectious-inflammatory diseases.

Dosage and administration

To reduce the pain (including inflammatory genesis), fever, rheumatic diseases single dose for adults is 1 tablet daily – to 6 tablets.

For the relief of pain is recommended to take 2 tablets at once.

The recommended single dose may be repeated if required every 4-6 hours, but not more than 4 times / day.

Course duration: for the symptomatic treatment of fever – no more than 3 days, the pain – no more than 5 days.

Adverse effects
In rare cases, nausea, epigastric pain, allergic skin reactions, changes in the peripheral blood (very rarely – thrombocytopenia, leukopenia, pancytopenia, neutropenia, agranulocytosis), tachycardia, hypertension, bronchospasm, which removes in case of withdrawal the drug.

With prolonged use – dizziness, headache, blurred vision, tinnitus, decreased platelet aggregation, anticoagulation, hemorrhagic syndrome (nosebleeds, bleeding gums, purpura, etc..), Liver and kidney papillary necrosis; deafness; Stevens-Johnson syndrome, toxic epidermal necrolysis (Lyell’s syndrome), Reye’s syndrome in children (hyperpyrexia, metabolic acidosis, disorders of the nervous system and psyche, vomiting, abnormal liver function).

Contraindications
– Children up to 16 years (due to the high risk of Reye’s syndrome);

– During pregnancy and lactation;

– Hypersensitivity to the components;

– Liver and kidney diseases;

– Gastric ulcer and duodenal ulcer (exacerbation), gastrointestinal bleeding (including in history);

– Hemorrhagic diathesis;

– Hemophilia;

– Hypoprotrombinemia;

– Avitaminosis K;

– Deficiency of glucose-6-phosphate dehydrogenase;

– Severe arterial hypertension, severe course of coronary heart disease; glaucoma;

– Surgery, accompanied by bleeding.

Precautions

Do not exceed the recommended dose prescribed by your doctor.

Precautions should be prescribed to patients with bronchial asthma and gout.

Precautions should be prescribed the drug Ascophen-Arpi with disturbances of function liver and kidneys.

With prolonged use may develop hepatotoxicity and nephrotoxicity.

Do not take medication Ascophen-Arpi in conjunction with other medications containing acetylsalicylic acid and / or paracetamol.

Do not take medication Ascophen-Arpi concurrently with drugs that induce microsomal liver enzymes (barbiturates, antiepileptic preparations, rifampicin, ethanol). With simultaneous use of metoclopramide may intensify and probenecid – reduce the absorption of paracetamol. With the simultaneous use within 1 hour after taking the drug cholestyramine reduces the absorption of paracetamol.

In the treatment of drug Ascophen -Arpi should avoid alcohol (similar to disulfiram causes alcohol intolerance).

Children under 16 years can not be prescribed the drug Ascophen-Arpi, as in the case of viral infection acetylsalicylic acid can increase the risk of Reye’s syndrome. Symptoms of Reye syndrome are prolonged vomiting, acute encephalopathy, liver enlargement. Prolonged use of the drug requires monitoring of peripheral blood and functional state of the liver.

Because acetylsalicylic acid slows blood clotting, the patient, if he is to surgery, doctor should be forewarned about taking the drug.

In patients with hypersensitivity or astmoidnymi reactions to salicylates or their derivatives Ascophen -Arpi, you can assign only with special precautions (in terms of emergency services).

Acetylsalicylic acid in low doses reduces the excretion of uric acid. Patients with a corresponding predisposition in some cases it may provoke attack of gout.

Monitoring of laboratory parameters

During drug treatment Ascophen-Arpi should monitor pattern of peripheral blood and liver function.
You must inform the doctor if the patient simultaneously takes Ascophen -Arpi with other medicines.

Overdosage

Symptoms in mild poisoning – nausea, vomiting, gastralgia, dizziness, ringing in the ears; severe intoxication – abdominal pain (may be one of the first indicators of liver damage), confusion, drowsiness, collapse, seizures, bronchospasm, shortness of breath, anuria, bleeding. Initially, the central hyperventilation leads to respiratory alkalosis (shortness of breath, dyspnea, cyanosis, perspiration). As the intoxication progressive paralysis and respiratory uncoupling of oxidative phosphorylation causes respiratory acidosis. The toxicity is directly proportional to the concentration of active ingredients in the blood plasma. Symptoms of poisoning may even occur after several days.

Treatment: gastric lavage followed by the appointment of activated charcoal; if necessary, symptomatic therapy. Perhaps hemodialysis. When paracetamol poisoning antidote is applied as its N-acetylcysteine, which is more effective if it is used in the first 8 hours after taking of high doses of paracetamol. Depending on the state of metabolism requires the introduction of sodium bicarbonate, sodium citrate or sodium lactate. Increasing reserve alkalinity increases the excretion of acetylsalicylic acid by alkalinization of urine.

Identification

White or off white scored cylindrical tablets, the end surface of which are flat; with a specific to acetylsalicylic acid odour.

Presentation

10 tablets are packed into PVC-Aluminum blister packet and aluminum foil printed patent.

Expiry date

2 years. Do not use after the expiration date.

Prescription status

To be dispensed without prescription.

Storage conditions

Store at a room temperature (15-250C), in a dry place, out of the reach of children. Protect from light.